Or do you have to be weaned off it?
11 Jun 2013
No - it can be dangerous to stop metoprolol (a class of drugs called beta blockers) suddenly.
Beta-blockers affect the way your heart works by slowing it down and causing it to beat with less force. Your body gets used to this, so it can be harmful if you stop taking beta-blockers suddenly.
Your blood pressure may go up suddenly, you may get irregular heart rhythms or your heart may be damaged. If you take beta-blockers to treat chest pain (angina) or because you have had a heart attack, stopping your tablets abruptly could make your chest pain worse or even bring on a heart attack.
If you want to stop taking your beta-blockers, for example, because they cause unpleasant side-effects, talk to your doctor for advice. He or she may be able to give you a different medicine. Your doctor may give you another medicine while you slowly stop the beta-blocker. You will probably need to take smaller and smaller doses of your beta-blocker over a few weeks until you stop completely.
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Metoprolol (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 3 Oct 2009
I have been taking Metoprolol Er Sucinate 25 MG for 3 days now and my heart is still skipping beats?I went to the ER the other night and I was ...
2 answers • 18 Aug 2011
I take 40 mg Metoprolol tart twice daily. Since 1st of year have suffered 3 serious bouts of flu-like symptons. Bronchial wheezing, shortness of ...
2 answers • 14 Mar 2012
I stopped taking it three days ago, but I am still getting tired after a short walk. I do have more energy than I did while taking the drug, but ...
0 answers • 18 May 2013
As most heart attacks occur in the AM, I have heard that taking metoprolol in the PM is better. You would have more medicine on board.
0 answers • 25 Jan 2014